Studying the Topology of Morin Singularities from a Global Viewpoint

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Let f : M→N be a smooth map of a closed n-manifold into a p-manifold (n ≥p) having only Morin singularities [17]. We study the topology of such a map and obtain a modulo 2 congruence formula involving the Euler characteristics of M, N, the singular sets and the regular fibres of f. We also consider applications of this formula to the existence problem of maps having only fold singular points. Stable maps into 3-manifolds are also studied and we obtain a modulo 2 congruence formula involving the swallow tails and the number of triple points of the discriminant set.

Original languageEnglish
Pages (from-to)223-235
Number of pages13
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume117
Issue number2
DOIs
Publication statusPublished - Jan 1 1995
Externally publishedYes

Fingerprint

Singularity
Topology
Congruence
Modulo
Stable Map
Triple Point
Singular Set
Euler Characteristic
Singular Point
Discriminant
Tail
Fold
Fiber
Closed

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Studying the Topology of Morin Singularities from a Global Viewpoint. / Saeki, Osamu.

In: Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 117, No. 2, 01.01.1995, p. 223-235.

Research output: Contribution to journalArticle

@article{4c994f1a43ce42ccbd8573bc2f5bea18,
title = "Studying the Topology of Morin Singularities from a Global Viewpoint",
abstract = "Let f : M→N be a smooth map of a closed n-manifold into a p-manifold (n ≥p) having only Morin singularities [17]. We study the topology of such a map and obtain a modulo 2 congruence formula involving the Euler characteristics of M, N, the singular sets and the regular fibres of f. We also consider applications of this formula to the existence problem of maps having only fold singular points. Stable maps into 3-manifolds are also studied and we obtain a modulo 2 congruence formula involving the swallow tails and the number of triple points of the discriminant set.",
author = "Osamu Saeki",
year = "1995",
month = "1",
day = "1",
doi = "10.1017/S0305004100073072",
language = "English",
volume = "117",
pages = "223--235",
journal = "Mathematical Proceedings of the Cambridge Philosophical Society",
issn = "0305-0041",
publisher = "Cambridge University Press",
number = "2",

}

TY - JOUR

T1 - Studying the Topology of Morin Singularities from a Global Viewpoint

AU - Saeki, Osamu

PY - 1995/1/1

Y1 - 1995/1/1

N2 - Let f : M→N be a smooth map of a closed n-manifold into a p-manifold (n ≥p) having only Morin singularities [17]. We study the topology of such a map and obtain a modulo 2 congruence formula involving the Euler characteristics of M, N, the singular sets and the regular fibres of f. We also consider applications of this formula to the existence problem of maps having only fold singular points. Stable maps into 3-manifolds are also studied and we obtain a modulo 2 congruence formula involving the swallow tails and the number of triple points of the discriminant set.

AB - Let f : M→N be a smooth map of a closed n-manifold into a p-manifold (n ≥p) having only Morin singularities [17]. We study the topology of such a map and obtain a modulo 2 congruence formula involving the Euler characteristics of M, N, the singular sets and the regular fibres of f. We also consider applications of this formula to the existence problem of maps having only fold singular points. Stable maps into 3-manifolds are also studied and we obtain a modulo 2 congruence formula involving the swallow tails and the number of triple points of the discriminant set.

UR - http://www.scopus.com/inward/record.url?scp=84973954051&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84973954051&partnerID=8YFLogxK

U2 - 10.1017/S0305004100073072

DO - 10.1017/S0305004100073072

M3 - Article

VL - 117

SP - 223

EP - 235

JO - Mathematical Proceedings of the Cambridge Philosophical Society

JF - Mathematical Proceedings of the Cambridge Philosophical Society

SN - 0305-0041

IS - 2

ER -